10 Things You Need to Know About Medication-Overuse Headache

Headaches are the most common medical condition treated by doctors in the U.S., with diagnoses ranging from tension headaches to migraines. They can occur periodically or may be chronic, meaning that you experience them regularly. And medications can provide relief for many people with chronic headaches. But did you know that over-the-counter and prescription drugs can also lead to headaches? This is known as medication-overuse headache (MOH), and it’s a serious condition that affects millions of patients around the world.

Medication Of Overusing Headache Defined

Headaches are common in teenagers, and while most teenagers can treat their headaches with over-the-counter medications, some may need professional care. Migraines are the most common type of headache experienced by teenagers, and while an underlying medical condition rarely causes headaches, they can be a sign of something else. There’s a good chance you’ve heard someone mention that “headache medication” is their go-to. But what exactly does headache medication mean? Headache medications include prescription and over-the-counter drugs like tablets, capsules, and patches. There are many types of headache medications, including pain relievers, muscle relaxants, and antiseizure medications. They all work differently, but they do share a common side effect—they make you feel sleepy.

Quantity Matters, Not Quality in Medication-Overuse Headache

Headaches are the most common reason for doctor visits, but most patients only seek treatment once the pain becomes unbearable. Unfortunately, in some cases, the pain never goes away. Many patients have struggled with this condition for years, known as medication overuse headaches MOH, receiving only temporary relief using multiple prescriptions from multiple doctors.

Any Day Is A Headache Day With Headache Types

A headache is defined as a pain or discomfort in the head. Headaches occur because of disease or injury or because of problems with blood vessels in the head, such as high blood pressure. Headaches often cause pain that reaches your head or spreads to your neck, shoulders, or back. Moreover, due to varied reasons for headaches, you may not be able to deduce the root cause until you have undergone a thorough examination by a doctor. So, every day can turn into a headache if you don’t see a professional.

Taking Specific Medications Once In Every Week Can Worsen Migraine 

Migraine headaches are one of the most painful conditions you can experience. They can last up to 72 hours, and the pain can be so severe that it causes nausea and sensitivity to light. Because of this, there are a variety of medications on the market that can help relieve the debilitating effects of migraine. But a new study has found that taking certain migraine medications just once a week can actually worsen your symptoms.

Pain Medications Regardless Of Reason Might Result To MOH

Opioid medications are commonly prescribed to people suffering from chronic pain and migraines. While they can come in many different forms, they all work similarly (and potentially addictive) ways. Opioids bind to the opioid receptors in the brain, and spinal cord and block pain signals, which is why they’re typically the first drugs suggested for chronic pain. But unfortunately, these receptors in the brain and spinal cord are also targeted by other opioids, which can quickly lead to what is known as Opioid Misuse Disorder (OMD).

Chronic Daily Headache Risks Are Higher For Individuals To Experience More Frequent Headache Days 

Headaches are a common problem for many people. From minor headaches to migraines to cluster headaches, it sometimes seems like headaches aren’t just an annoyance but an ongoing problem affecting your daily life. But did you know that the more frequent your headache days for you means the higher your risk for chronic daily headaches? Fortunately, that’s something your doctor can help you with.

Caffeine Contributes to your Medication-Overuse Headache

Most people who experience medication-overuse headaches (MOHs) know that they happen when they take too much of a particular kind of pain reliever, such as aspirin or acetaminophen, or when they use many different kinds of pain relievers at the same time. What they may not know is that caffeine contributes to your MOHs.

Combination May Be Caused by Overusing a Drug

Overuse of a combination of drugs may cause symptoms similar to multiple sclerosis, according to research published in Neurology. The condition, known as multiple sclerosis, is an autoimmune disease that causes inflammation in the body’s central nervous system, resulting in loss of feeling, muscle weakness, and problems with vision, balance, and speech. Some doctors believe a combination of medications can cause symptoms similar to those in multiple sclerosis.

The risk of MOH is not increased with CGRP Migraine Treatments 

Headaches are a common condition that can have serious implications for sufferers. Migraines in particular are a serious and debilitating condition that can be debilitating for weeks. In some cases, sufferers experience a number of migraines per month, and for those who have experienced MOH (migraine with ophthalmoplegia), the condition can be excruciating. Migraines with ophthalmoplegia are a type of migraine during which the sufferer experiences a migraine headache and partial loss of vision. This loss of vision, known as mydriasis, causes sufferers to temporarily experience double vision and blurry vision.

You might also enjoy:

Leave A Comment

Your email address will not be published. Required fields are marked *